MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 3/4, 36MM DIA, +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 3/4, 36MM DIA, +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWP2363
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the inlay luxation radiologically visible on the first day after surgery.During medical procedure regular insertion of the inlay was performed.The patient underwent a revision surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: a visual inspection found the device to have a slightly deformed metal ring.Additionally, chips, gouges, and scratches are evident on the poly of the device as well.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation and provided information, the root cause was attributed to a user related issue.It appears the user did not follow the instructions in the surgical technique that instructed the user to ¿apply hand pressure to begin to engage the locking mechanism.¿ the force of using the impaction handle without applying hand pressure first when attempting to seat the baseplate was enough to deform the metal collar of the device.If any further information is provided, the complaint report will be updated.

Brand Name
PERFORM REV INSERT SZ 3/4, 36MM DIA, +3
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17019098
Report Number0001649390-2023-00116
Device Sequence Number14993508
Product Code PHX
UDI-Device Identifier00846832084463
UDI-Public00846832084463
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWP2363
Device Catalogue NumberDWP2363
Device Lot NumberAE3282011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown